MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 14220-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - this complaint was received through: (b)(6).Upon completion of the investigation a supplemental mdr will be submitted.
 
Event or Problem Description
A complaint was received with regards to a primary plum y-type blood set, 200 micron filter, clave secondary port, clave y-site, non-vented, secure lock, 110 inch experienced leakage.The reporter stated, ¿leaks from drip chamber." the event occurred during infusion.It was also mentioned that there was concomitant drug, no concomitant device, no bleed-back, no chemo, no bio-hazard and unknown user facility med-watch.Tquantity affected is 1 and it is available for return for evaluation.Sample photo was provided showing the leaks from the drip chamber.There was patient involvement, no adverse event/patient harm and no delay in critical therapy.
 
Additional Manufacturer Narrative
A picture was returned showing blood leaking from the base of the blood filter.Received one used list #14220-01 primary plum y-type blood set for complaint investigation.As received, uv light inspection showed inconsistent solvent application was observed at the base of the blood filter drip chamber.No additional damages or anomalies were observed.The set was air pressure leak tested per specification.No leakage was observed.In attempts to replicate clinical use, the set was primed per packaging directions.During priming, a leak was observed from the base of the blood filter drip chamber when it was squeezed.The complaint of leakage from the drip chamber can be confirmed.The probable cause is due to inconsistent solvent application during the manufacturing assembly process.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20764614
Report Number9615050-2024-00854
Device Sequence Number18289544
Product Code FPA
UDI-Device Identifier10887787002475
UDI-Public(01)10887787002475(17)260201(10)13514414
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number14220-01
Device Lot Number13514414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown